Anyone taking Flecainide or Multag for arrhythmias?
My EP put me on flecainide about six weeks ago 50 mg twice a day and recently upped it to 75 mg twice a day. Every time I take the flecainide about an hour or so later I go into a fib and I think the flecainide is causing it. I want to stop taking it but not sure how to wean off. Has anyone else had this problem?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
I read your post about the rapid heartbeat after taking Flecainide. I looked on Mayo Clinic's website and found this information about the side effects of this drug. Here is the link to that information, https://www.mayoclinic.org/drugs-supplements/flecainide-oral-route/side-effects/drg-20063854.
As you can see, the rapid heartbeat is a side effect. It is important not to taper off a med like this without your doctor's knowledge and giving you a plan for tapering. Your doctor might even give you a different prescription for a new med to take its place.
Have you contacted your provider about this side effect?
I am taking 100 mg twice a day and have no problems with it at all. I have been doing this for over a year. I am also taking 12.5 mg metoprolol twice a day which regulates my heart rate. If I have a very fast heart rate, I take a 12.5 tab of the metoprolol and within a few minutes my heart rate drops back to normal.
Taking 150mg of Flecainide twice a day for 11 years. I do have episodes of fast heartbeat, most likely a side effect of the drug, however rather have this than the AFib. Still have short runs of AFib couple times a month which pass after an hour or so and are tolerable. Have had 3 ablations and always end up back on the Flecainide. Did try Dofetiliide prior to scheduling last ablation, only kept me out of AFib for about 2 months.
I would really appreciate any thoughts anyone may have on Flecainide or Multag for afib. For about 18 months, I have been having afib events, lasting 5-8 hours (only at night) which occur about twice a month. I’ve been taking Metoprolol 25mg and Eliquis twice daily. My doctor wants me try one of these to try an prevent the episodes and then take me off the blood thinner because of another issue with that. Thanks for any input you may be able to share!
I was taking Multaq for 11 years for AFIB. It did help limit the amount of episodes I experienced but did not stop me from going into AFIB completely. Eventually I went permanently into AFIB and the Dr took me off the Multaq since it no longer helped at all. I am currently on beta blockers Diltiazem and Carvedilol . I also take a blood thinner Xarelto . Although I am permanently in AFIB, my heart rate is controlled, always under 100 bpm. It’s just the rhythm is erratic. Both my Dr and I decided to keep going with the medication that I am on and not do an Ablation at this time. I seldom feel I am in AFIB even though I am, and seem to tolerate the symptoms well for now. Hopefully the medications your Dr is recommending works well for you.
I have had afib now for about 3 years. My heart rate jumped to 180 almost twice a week. I did have an ablation but it didn't stop my afib so I have been on multaq for almost a year now. Multaq has really worked for me. I am almost never in afib anymore even after a very busy day. I have tried to read what it does to my body but finding medical information on it is difficult. From what I read I have a hormone imbalance. I am on 10mg of multaq and have to take it twice a day with meals. I have found this difficult because I am a very light eater and it does upset my stomach. I would like to have a second ablation but my cardiologist wants me to wait. Also, Multaq is an expensive drug. I pay $825.00 for a 3 month supply.
I've had Afib since 2007 and have been on flecainide from the beginning. It controls my afib extremely well. Occasionally I have only minor fluctuations in rhythm that last for only a beat or two, then back into regular rhythm. I'm very happy with flecainide. I have no side effects with it, do not have to take it with food, and it's a cheap drug. Am also on Eliquis – that's the drug that is a killer on the wallet.
check with drug company that makes eliquis. sometimes they have coupons or a way to get it cheaper.
I was on warfin for about 14 years . Switched to Eliquis last 3 years . more expensive but much less problems with maintaining INR (you don't need testing every month and less bruising and bleeding from minor cuts, etc.
Also no dietary restrictions re vegetables like spinach! Also recently placed on Sotalol for rhythm control so far so good but no alcohol or caffeine use and moderate exercise e.g.walking ,biking , exercise class.
Hi @rich705 and welcome to Mayo Clinic Connect. It's great that you don't have dietary restrictions. What prompted you to switch medication? Did your doctor recommend or did you ask?